Alert archive / California / Storm Warnings in 2025

Storm Warning 6, NWS Eureka, CA

December 24, 2025

NWS Eureka, CA issued this storm warning at Dec 24, 2025, 11:39 AM PST. It took effect at Dec 24, 2025, 3:00 PM PST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2025, 11:39 AM PST (19:39 UTC)
In effect from
Dec 24, 2025, 3:00 PM PST
Expired
Dec 25, 2025, 10:17 PM PST
In force
31 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

655 
WHUS76 KEKA 241939
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1139 AM PST Wed Dec 24 2025

PZZ455-475-250345-
/O.CAN.KEKA.SE.W.0038.000000T0000Z-251224T2300Z/
/O.NEW.KEKA.SC.Y.0143.251224T1939Z-251224T2300Z/
/O.UPG.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
/O.NEW.KEKA.SR.W.0006.251224T2300Z-251225T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1139 AM PST Wed Dec 24 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 15 to 20 feet expected. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt with gusts 
  up to 30 kt and seas 11 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Storm Warning, from 3 PM this afternoon to 3 PM 
  PST Thursday. For the Small Craft Advisory, until 3 PM PST 
  this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-250345-
/O.CAN.KEKA.SE.W.0038.000000T0000Z-251224T2300Z/
/O.UPG.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
/O.NEW.KEKA.SR.W.0006.251225T0300Z-251226T0700Z/
/O.NEW.KEKA.SC.Y.0143.251224T1939Z-251225T0300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1139 AM PST Wed Dec 24 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 18 to 23 feet expected. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt with gusts 
  up to 35 kt and seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from 7 PM this evening to 11 PM 
  PST Thursday. For the Small Craft Advisory, until 7 PM PST 
  this evening.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-250345-
/O.CAN.KEKA.SE.W.0038.000000T0000Z-251224T2300Z/
/O.UPG.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
/O.NEW.KEKA.SR.W.0006.251225T0700Z-251225T2300Z/
Pt St George to Cape Mendocino out 10 nm-
1139 AM PST Wed Dec 24 2025

...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  12 to 17 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 11 PM this evening to 3 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
7 follow-up statements
058 
WHUS76 KEKA 242241
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
241 PM PST Wed Dec 24 2025

PZZ455-475-250645-
/O.EXP.KEKA.SC.Y.0143.000000T0000Z-251224T2300Z/
/O.CON.KEKA.SR.W.0006.251224T2300Z-251225T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
241 PM PST Wed Dec 24 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY...


* WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 
  15 to 20 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-250645-
/O.CON.KEKA.SC.Y.0143.000000T0000Z-251225T0300Z/
/O.CON.KEKA.SR.W.0006.251225T0300Z-251226T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
241 PM PST Wed Dec 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 PM PST THURSDAY...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 18 to 23 feet expected. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt with gusts 
  up to 35 kt and seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from 7 PM this evening to 11 PM 
  PST Thursday. For the Small Craft Advisory, until 7 PM PST 
  this evening.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-250645-
/O.CON.KEKA.SR.W.0006.251225T0700Z-251225T2300Z/
Pt St George to Cape Mendocino out 10 nm-
241 PM PST Wed Dec 24 2025

...STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
3 PM PST THURSDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  12 to 17 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 11 PM this evening to 3 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
429 
WHUS76 KEKA 242308
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
308 PM PST Wed Dec 24 2025

PZZ470-250715-
/O.CON.KEKA.SC.Y.0143.000000T0000Z-251225T0300Z/
/O.CON.KEKA.SR.W.0006.251225T0300Z-251226T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
308 PM PST Wed Dec 24 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 PM PST THURSDAY...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 18 to 23 feet expected. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt with gusts 
  up to 35 kt and seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from 7 PM this evening to 11 PM 
  PST Thursday. For the Small Craft Advisory, until 7 PM PST 
  this evening.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-250715-
/O.CON.KEKA.SR.W.0006.000000T0000Z-251225T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
308 PM PST Wed Dec 24 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 
  15 to 20 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-250715-
/O.CON.KEKA.SR.W.0006.251225T0700Z-251225T2300Z/
Pt St George to Cape Mendocino out 10 nm-
308 PM PST Wed Dec 24 2025

...STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
3 PM PST THURSDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  12 to 17 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 11 PM this evening to 3 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
860 
WHUS76 KEKA 250526
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
926 PM PST Wed Dec 24 2025

PZZ455-475-251330-
/O.CON.KEKA.SR.W.0006.000000T0000Z-251225T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
926 PM PST Wed Dec 24 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 
  17 to 22 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-251330-
/O.CON.KEKA.SR.W.0006.000000T0000Z-251226T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
926 PM PST Wed Dec 24 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PST THURSDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 
  19 to 24 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-251330-
/O.CON.KEKA.SR.W.0006.251225T0700Z-251225T2300Z/
Pt St George to Cape Mendocino out 10 nm-
926 PM PST Wed Dec 24 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  10 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
520 
WHUS76 KEKA 251033
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
233 AM PST Thu Dec 25 2025

PZZ455-475-251845-
/O.CON.KEKA.SR.W.0006.000000T0000Z-251225T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
233 AM PST Thu Dec 25 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...South winds 35 to 40 kt with gusts up to 55 kt and seas 
  17 to 22 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-251845-
/O.CON.KEKA.SR.W.0006.000000T0000Z-251226T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
233 AM PST Thu Dec 25 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...South winds 35 to 40 kt with gusts up to 55 kt and seas 
  19 to 24 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-251845-
/O.CON.KEKA.SR.W.0006.000000T0000Z-251225T2300Z/
Pt St George to Cape Mendocino out 10 nm-
233 AM PST Thu Dec 25 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  10 to 15 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
167 
WHUS76 KEKA 251828
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1028 AM PST Thu Dec 25 2025

PZZ450-260230-
/O.CAN.KEKA.SR.W.0006.000000T0000Z-251225T2300Z/
/O.NEW.KEKA.GL.W.0060.251225T1828Z-251226T1700Z/
Pt St George to Cape Mendocino out 10 nm-
1028 AM PST Thu Dec 25 2025

...GALE WARNING IN EFFECT UNTIL 9 AM PST FRIDAY...
...STORM WARNING IS CANCELLED...

* WHAT...South winds 30 to 40 kt with occasional gusts up to 50 
  kt and seas 11 to 16 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-260230-
/O.CAN.KEKA.SR.W.0006.000000T0000Z-251225T2300Z/
/O.NEW.KEKA.GL.W.0060.251225T1828Z-251226T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1028 AM PST Thu Dec 25 2025

...GALE WARNING IN EFFECT UNTIL 9 AM PST FRIDAY...
...STORM WARNING IS CANCELLED...

* WHAT...South winds 30 to 40 kt with occasional gusts up to 50 
  kt and seas 14 to 19 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-260230-
/O.CON.KEKA.SR.W.0006.000000T0000Z-251226T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1028 AM PST Thu Dec 25 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...South winds 35 to 40 kt with gusts up to 55 kt and seas 
  17 to 21 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
950 
WHUS76 KEKA 252228
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
228 PM PST Thu Dec 25 2025

PZZ455-475-260630-
/O.CON.KEKA.GL.W.0060.000000T0000Z-251226T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
228 PM PST Thu Dec 25 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 
  14 to 19 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-260630-
/O.CON.KEKA.GL.W.0060.000000T0000Z-251226T1700Z/
Pt St George to Cape Mendocino out 10 nm-
228 PM PST Thu Dec 25 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 
  11 to 16 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-260630-
/O.CON.KEKA.SR.W.0006.000000T0000Z-251226T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
228 PM PST Thu Dec 25 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING...

* WHAT...South winds 35 to 40 kt with gusts up to 55 kt and seas 
  17 to 21 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PST this evening.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
092 
WHUS76 KEKA 260617
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1017 PM PST Thu Dec 25 2025

PZZ470-261430-
/O.CAN.KEKA.SR.W.0006.000000T0000Z-251226T0700Z/
/O.EXB.KEKA.GL.W.0060.251226T0700Z-251226T1700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1017 PM PST Thu Dec 25 2025

...GALE WARNING IN EFFECT UNTIL 9 AM PST FRIDAY...
...STORM WARNING IS CANCELLED...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 
  15 to 17 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels. Spindrift may reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-261430-
/O.CON.KEKA.GL.W.0060.000000T0000Z-251226T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1017 PM PST Thu Dec 25 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 
  15 to 19 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels. Spindrift may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-261430-
/O.CON.KEKA.GL.W.0060.000000T0000Z-251226T1700Z/
Pt St George to Cape Mendocino out 10 nm-
1017 PM PST Thu Dec 25 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 8 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels. Spindrift may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm warning went out at Dec 24, 1:28 AM PST, 10 hours 11 minutes earlier. Its key messages:

  • * Strong to Damaging southerly winds will bring an increased risk of downed trees and power outages early Wednesday morning. * Flood Watch in effect through Friday evening for Del Norte, Humboldt, Trinity, Mendocino and Lake counties. * Moderate to heavy rain early Wednesday. * Additional heavy rain and strong winds possible Wednesday night through Friday. * Winter Storm Warning for elevations above 4000 ft Wednesday evening through Friday evening for Trinity County.
Area forecast discussion, Dec 24, 1:28 AM PST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Eureka CA
128 AM PST Wed Dec 24 2025

.SYNOPSIS...The next round of heavy rain and strong wind returns
into early Wednesday. There may be a brief break Wednesday
afternoon. More moderate to heavy rain, mountain snow, and strong
winds are expected Wednesday night and Thursday. Drier and colder
weather is forecast for the weekend.

&&

.KEY MESSAGES...

* Strong to Damaging southerly winds will bring an increased risk
  of downed trees and power outages early Wednesday morning.

* Flood Watch in effect through Friday evening for Del Norte,
  Humboldt, Trinity, Mendocino and Lake counties.

* Moderate to heavy rain early Wednesday.

* Additional heavy rain and strong winds possible Wednesday night
  through Friday.

* Winter Storm Warning for elevations above 4000 ft Wednesday
  evening through Friday evening for Trinity County.

&&

.DISCUSSION...A strong storm system will rapidly progress NE
across the NW coast this morning. Strong and damaging southerly
wins gusts of 50 to 70 mph are expected to develop over the higher
terrain, channeled areas and the coastal areas this morning. A
High Wind Warning remain in effect for Del Norte, Humboldt,
Mendocino and Lake counties. A Wind Advisory remain in effect for
the ridges in Trinity County. These winds will likely only last a
few hours with this fast moving system. Expect an increased risk
of downed trees and power outages this morning. Saturated ground
and strong winds will make it easier for tree to uproot and
topple over.

Moderate to heavy rainfall is expected early this morning, and
then taper off this afternoon. Increasing instability with the
mid-level cooling will promote isolated thunderstorms early
today. The main threat will be lightning strikes, strong erratic
gusty winds and brief heavy downpours.

Wednesday night through Thursday, a second storm system associated
with a large scale trough offshore will drive northeast toward
NW California. This next storm has the potential to bring another
round of strong southerly winds as the surface pressure gradient
tightens Wednesday night and a low level jet at 925mb from 60 to
70 kts develops along the coast. The 12Z ECMWF extreme forecast
index highlights widespread anomalous wind gusts. ECMWF ensemble
mean gusts for stations at or near sea level are over 40 mph. It
will be more unstable and strong winds aloft will most likely mix
down to the surface, especially near or along the surface front.
ECMWF ensemble mean 6 hourly wind gusts are over 50 mph for the
Del Norte Coast, specifically CEC and over 40 mph for the greater
Humboldt Bay area, ACV, EKA and FOT. There are more extreme
members from 55-70 mph in the ECMWF distribution. Stronger wind
gusts over 70 mph are highly probable over the coastal mountains.

Rainfall amounts again look heavier in the south if the trough
offshore pushes cooler into the areas from the NW. IVT values are
lower with this last moist plume, ranging from around 250 to 500
kg/m/s, lowest in the north.

Cold air moving in from the deep trough will support lower snow
levels and greater instability. Snow levels may drop further to
3500- 4000 ft. The cold air aloft could support small hail showers
and isolated thunderstorms along the coastal areas Thursday and
Friday. Total snow amounts of 2-3 ft through Friday is possible at
Scott Mountain pass, while up to a foot is possible above at the
highest passes of Highway 36 (around 4000 ft), depending on how
much the snow levels lower. This colder air aloft will also bring
the potential for thunderstorms and possibly some small hail and
locally heavy downpours of rain to the coast through the day
Thursday. A Winter Storm Warning is in effect from Wednesday
evening to Friday evening for elevations above 4000 feet in
Trinity County.

Friday the models are in general agreement that the low will
start to move out of the area. Another surface low could develop
and strong westerly or northwesterly winds will be possible on
the backside of the surface low. This will need to be watched.

High pressure is expected to start to move into the area bringing
a break in the rain and wind for the weekend. The valleys will
likely see widespread fog and low clouds each night and through at
least the morning. Frost and freezing temperatures will also be
possible for the North Coast, especially Sunday morning. Cooler
weather and perhaps some precip around mid next week, other
mainly dry  weather is in for a change.

&&

.AVIATION...A "bomb" cyclone tracking northeastward will bring
extremely hazardous conditions tonight through Wednesday morning.
925 mb winds of 65-80 kt will develop as the pressure gradient
tightens, leading to high-end turbulence and significant low-level
wind shear at all terminals. Surface gusts between 45-50 kt are
expected at KACV and KCEC during the early morning hours, with KUKI
also seeing very gusty conditions.

Ceilings and visibilities will deteriorate as moderate to heavy rain
spreads north. Coastal terminals will fluctuate between VFR and MVFR
initially, transitioning to prevailing MVFR with periods of IFR
ceilings possible in heavier rain bands. At KUKI, saturated valley
air will maintain MVFR categories, with potential for IFR visibility
in mist and heavy rain. A brief period of VFR conditions is expected
on the coast late Wednesday as the first system exits, though more
rain and wind are expected to return as the next storm
approaches./MH

&&

.MARINE...Gale and storm force winds are forecast tonight into early
Wednesday as a compact low accelerates northeastward across the
waters. Surface winds as strong as 50 kt sustained with gusts to 65
kt are expected. These winds will be relatively short-lived as the
fast-moving low pressure tracks toward the coast. In the wake of the
wind, hazardous and chaotic seas will prevail across the waters on
Wednesday.

Another powerful storm is forecast to bring gale force winds and
large steep waves Wednesday night. While there is still some
uncertainty if this second system will reach storm force
criteria, widespread gales are expected as the low stalls off the
coast. This will maintain an extended period of intense winds and
extremely hazardous, chaotic seas through Thursday night.
Conditions are expected to remain sustained through Friday morning
before gradually diminishing over the weekend./MH

&&

.HYDROLOGY...All main stem river gauges and smaller stream gauges
were flat or showing small upward trends Tuesday evening. The lack
of heavy rain rates over 0.25in/hr has allowed the waters to
steadily drain and stages to recede for the last 24 hours. Now
latest HREF does indicate rates > 0.25in/hr later tonight over SW
Humboldt and portions of SW Lake and NE Trinity. Localized HREF
max rates are over 0.50in/hr may evening occur through 9 AM Wed,
then fall off quickly. Convective signature shows up this
afternoon and evening with HREF max rates over 1.0in/hr associated
with isolated cores. Thus localized flooding does not appear
completely impossible with grounds saturated and all the water
going into run-off. Eel river at Fernbridge and Mad river at
Arcata may reach monitor stage.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch through Friday evening for CAZ101>115.

     High Wind Warning until 9 AM PST Wednesday for CAZ101-103.

     High Wind Watch from late Wednesday night through Thursday
     evening for CAZ101>106-109>115.

     High Wind Warning until 10 AM PST Wednesday for CAZ102-105.

     High Wind Warning until 8 AM PST Wednesday for CAZ104-106.

     Wind Advisory until 10 AM PST Wednesday for CAZ107-108.

     Winter Storm Warning from 4 PM Wednesday to 10 PM PST
     Friday for CAZ107-108.

     High Wind Warning until 6 AM PST Wednesday for CAZ109>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Storm Warning until 10 AM PST Wednesday for PZZ450-470.

     Storm Warning until 7 AM PST Wednesday for PZZ455-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Dec 24, 5:42 AM PST, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
542 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     Non-Tstm Wnd Dmg 1 N Lakeport            39.07N 122.93W
12/24/2025                   Lake               CA   Dept of Highways

            Tree down on Withington Way north of
            Lakeport.

&&

RPA
Local storm report, Dec 24, 5:48 AM PST, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
548 AM PST Wed Dec 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     Non-Tstm Wnd Dmg 5 SSE Middletown        38.69N 122.60W
12/24/2025                   Lake               CA   Dept of Highways

            Large pine tree down across Highway 29 near
            the Lake County - Napa County line.

&&

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:21 PM PSTHigh Wind WatchEKADel Norte, Humboldt, Lake, Mendocino15 hr
Dec 23, 11:48 PM PSTHazardous Seas WarningEKA12 hr
Dec 23, 11:48 PM PSTStorm WatchEKA12 hr
Dec 24, 1:44 AM PSTAreal Flood AdvisoryEKAHumboldt3 hr
Dec 24, 6:44 AM PSTAreal Flood AdvisoryEKAHumboldt13 hr
Dec 24, 7:58 AM PSTAreal Flood AdvisoryEKAHumboldt12 hr
Dec 24, 11:39 AM PSTSmall Craft AdvisoryEKA7 hr
Dec 24, 12:29 PM PSTHigh Wind WarningEKADel Norte, Humboldt, Mendocino32 hr
Dec 24, 12:29 PM PSTWind AdvisoryEKADel Norte, Humboldt, Lake, Mendocino50 hr

Nearby

Storm Warnings in California, 2025Every storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.